Bisphosphonates and steroid therapy

Less commonly some people experience more serious side-effects to their oesophagus. The oesophagus is the upper part of the digestive system, the food pipe that carries food and drink from your mouth to your stomach. Sometimes bisphosphonates can cause inflammation or ulcers of the oesophagus, or a narrowing of the oesophagus. Taking the medicine carefully according to the instructions makes these side-effects less likely. As mentioned above, if you develop any symptoms such as difficulty or pain swallowing, worsening heartburn, or chest pain, you should stop the tablets and see your doctor. There have been very rare reports of bisphosphonates possibly causing cancer of the oesophagus, but there is no definite evidence for this currently.

Bisphosphonates are used in the treatment of osteoporosis, Paget's disease of bone, and may be used to lower high calcium levels in people with cancer. When used to treat osteoporosis, the optimal duration of treatment is not yet known; however, the majority of benefits appear to happen within the first five years of treatment and long-term use has been associated with atypical femur fractures, osteonecrosis of the jaw and esophageal cancer. Experts recommend the need for bisphosphonate treatment should be reviewed every three to five years.

Based on the evaluation of the currently available data and the scientific discussion within the Committee, the CHMP concluded that atypical femoral fractures are likely to be a class effect of bisphosphonates but that such fractures occur only rarely and the benefits of bisphosphonate-containing medicines continue to outweigh their risks. However, the product information should be amended to add a warning concerning this risk, and, for bisphosphonates used in osteoporosis, to advise doctors to periodically review treatment, in particular after five or more years of treatment.

The bisphosphonates also can sometimes cause another rare but serious side effect, osteonecrosis of the jaw , a condition in which the cells in the jawbone start to die. Researchers think that osteonecrosis of the jaw may develop because bisphosphonates stop the body from repairing microscopic damage to the jawbone that can happen during routine dental procedures or from everyday wear and tear. But it's still not clear why this happens in some people and not in others. If you're taking a bisphosphonate, tell your dentist right away. Together, you and your dentist can work out a dental treatment schedule that keeps your teeth healthy and minimizes your risk of osteonecrosis of the jaw.

Bisphosphonates and steroid therapy

bisphosphonates and steroid therapy

The bisphosphonates also can sometimes cause another rare but serious side effect, osteonecrosis of the jaw , a condition in which the cells in the jawbone start to die. Researchers think that osteonecrosis of the jaw may develop because bisphosphonates stop the body from repairing microscopic damage to the jawbone that can happen during routine dental procedures or from everyday wear and tear. But it's still not clear why this happens in some people and not in others. If you're taking a bisphosphonate, tell your dentist right away. Together, you and your dentist can work out a dental treatment schedule that keeps your teeth healthy and minimizes your risk of osteonecrosis of the jaw.

Media:

bisphosphonates and steroid therapybisphosphonates and steroid therapybisphosphonates and steroid therapybisphosphonates and steroid therapybisphosphonates and steroid therapy

http://buy-steroids.org